Alert archive / Kansas / Freeze Warnings in 2014

Freeze Warning 2, NWS Dodge City, KS

April 30, 201411 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Apr 30, 2014, 2:58 AM CDT for 11 counties in Kansas. It took effect at May 1, 2014, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 30, 2014, 2:58 AM CDT (07:58 UTC)
In effect from
May 1, 2014, 4:00 AM CDT
Expired
May 1, 2014, 9:00 AM CDT
In force
5 hr
Issued by
NWS Dodge City, KS

Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 108 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS73 KDDC 300758
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
258 AM CDT WED APR 30 2014

...WINDY AGAIN TODAY AND THEN COLD TONIGHT...

.THE SURFACE PRESSURE GRADIENT WILL ONCE AGAIN BE TIGHT ENOUGH TO
PRODUCE STRONG NORTH WINDS ACROSS WESTERN KANSAS. THE WINDS WILL
SUBSIDE THIS EVENING AROUND SUNDOWN, AND COLD AIR WILL SINK INTO
MUCH OF SOUTHWEST KANSAS.

KSZ043-044-061>063-075-076-085-086-301700-
/O.NEW.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
/O.NEW.KDDC.WI.Y.0022.140430T1200Z-140501T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-GRANT-HASKELL-STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE...
SATANTA...HUGOTON...MOSCOW...LIBERAL...KISMET
258 AM CDT WED APR 30 2014 /158 AM MDT WED APR 30 2014/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT
/8 AM MDT/ THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS
WIND ADVISORY IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9
  AM CDT.

* WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. DROPPING
  TO NORTHWEST AT 7 TO 11 MPH TONIGHT.

* TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES, FOR A 3 TO 5 HOUR
  PERIOD. 

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY, AS WELL. USE
EXTRA CAUTION.

&&

$$

KSZ074-301700-
/O.NEW.KDDC.WI.Y.0022.140430T1200Z-140501T0000Z/
STANTON-
INCLUDING THE CITY OF...JOHNSON CITY
258 AM CDT WED APR 30 2014

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...FROM 7 AM CDT THIS MORNING TO 7 PM CDT THIS EVENING.

* WINDS...NORTH AT 30 TO 35 MPH, WITH HIGHER GUSTS.

* IMPACTS...DRIVING ON WEST-EAST ROADS WILL BE ESPECIALLY
  DIFFICULT. BLOWING DUST, ESPECIALLY NEAR OPEN FIELDS, COULD
  REDUCE VISIBILITY TO LESS THAN A HALF-MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ030-031-045-046-064>066-077>081-087>089-301700-
/O.NEW.KDDC.WI.Y.0022.140430T1500Z-140501T0000Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-
KIOWA-PRATT-MEADE-CLARK-COMANCHE-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
258 AM CDT WED APR 30 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...FROM 10 AM CDT TO 7 PM CDT.

* WINDS...NORTH WINDS AT 25 TO 35 MPH, WITH HIGHER GUSTS.

* IMPACTS...DRIVING ON WEST-EAST ROADS CAN BE DIFFICULT. BLOWING
  DUST, ESPECIALLY NEAR OPEN FIELDS, COULD REDUCE VISIBILITY TO
  LESS THAN A HALF-MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

12
5 follow-up statements
011 
WWUS73 KDDC 301802
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
102 PM CDT WED APR 30 2014

...WINDY AGAIN TODAY AND THEN COLD TONIGHT...

.STRONG NORTHWEST WINDS WILL REMAIN ACROSS FAR WEST CENTRAL AND
SOUTHWEST KANSAS THROUGH LATE AFTERNOON AS THE PRESSURE GRADIENT
REMAINS IN PLACE IN THE WAKE OF THE LONG-LASTING LOW PRESSURE
SYSTEM OVER THE MIDWEST. WINDS WILL WEAKEN TONIGHT, AND WITH
MOSTLY CLEAR SKIES, TEMPERATURES ARE EXPECTED TO FALL TO THE
FREEZING POINT AND PERHAPS SLIGHTLY LOWER BY DAYBREAK THURSDAY.

KSZ085-086-010215-
/O.CAN.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/
/O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
STEVENS-SEWARD-
INCLUDING THE CITIES OF...HUGOTON...MOSCOW...LIBERAL...KISMET
102 PM CDT WED APR 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

* TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 HOUR PERIOD.

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE 
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL.
USE EXTRA CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ046-064>066-077>081-087>089-301915-
/O.CAN.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/
RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-KIOWA-PRATT-MEADE-
CLARK-COMANCHE-
INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION
102 PM CDT WED APR 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND
ADVISORY. 

NORTH TO NORTHWEST WINDS WILL AVERAGE 20 TO 30 MPH FOR THE
REMAINDER OF THE AFTERNOON.

$$

KSZ043-044-061>063-075-076-010215-
/O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
/O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-GRANT-HASKELL-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE...
SATANTA
102 PM CDT WED APR 30 2014 /1202 PM MDT WED APR 30 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9 
  AM CDT. 

* WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. 
  DROPPING TO NORTHWEST AT 7 TO 11 MPH TONIGHT. 

* TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 
  HOUR PERIOD. 

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE 
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL.
USE EXTRA CAUTION.

&&

$$

KSZ030-031-045-074-010000-
/O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/
TREGO-ELLIS-NESS-STANTON-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...JOHNSON CITY
102 PM CDT WED APR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...FROM 10 AM CDT TO 7 PM CDT.

* WINDS...NORTH WINDS AT 25 TO 35 MPH... WITH HIGHER GUSTS.

* IMPACTS...DRIVING ON WEST-EAST ROADS CAN BE DIFFICULT. BLOWING 
  DUST... ESPECIALLY NEAR OPEN FIELDS... COULD REDUCE VISIBILITY 
  TO LESS THAN A HALF-MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
101 
WWUS73 KDDC 302049
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
349 PM CDT WED APR 30 2014

...WINDY LATE THIS AFTERNOON THEN COLD TONIGHT...

.STRONG NORTHWEST WINDS WILL REMAIN ACROSS FAR WEST CENTRAL AND
SOUTHWEST KANSAS THROUGH LATE AFTERNOON AS THE PRESSURE GRADIENT
REMAINS IN PLACE IN THE WAKE OF THE LONG-LASTING LOW PRESSURE
SYSTEM OVER THE MIDWEST. WINDS WILL WEAKEN TONIGHT... AND WITH
MOSTLY CLEAR SKIES... TEMPERATURES ARE EXPECTED TO FALL TO THE
FREEZING POINT AND PERHAPS SLIGHTLY LOWER BY DAYBREAK THURSDAY.

KSZ074-010500-
/O.EXA.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
/O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/
STANTON-
INCLUDING THE CITY OF...JOHNSON CITY
349 PM CDT WED APR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

* TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9 
  AM CDT. 

* WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. 
  DROPPING TO NORTHWEST AT 7 TO 11 MPH TONIGHT. 

* TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 
  HOUR PERIOD. 

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE 
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ084-010500-
/O.EXA.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
MORTON-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD
349 PM CDT WED APR 30 2014

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. 

* TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9 
  AM CDT. 

* WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. 
  DROPPING TO NORTHWEST AT 7 TO 11 MPH TONIGHT. 

* TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 
  HOUR PERIOD. 

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE 
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL.
USE EXTRA CAUTION.

&&

$$

KSZ043-044-061>063-075-076-010500-
/O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
/O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-GRANT-HASKELL-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...ULYSSES...SUBLETTE...
SATANTA
349 PM CDT WED APR 30 2014 /249 PM MDT WED APR 30 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...

* TIMING...FREEZING TEMPERATURES THURSDAY MORNING FROM 4 AM TO 9 
  AM CDT. 

* WINDS...TODAY NORTH AT 25 TO 35 MPH WITH HIGHER GUSTS. 
  DROPPING TO NORTHWEST AT 7 TO 11 MPH TONIGHT. 

* TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 
  HOUR PERIOD. 

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE 
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL.
USE EXTRA CAUTION.

&&

$$

KSZ085-086-010500-
/O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
STEVENS-SEWARD-
INCLUDING THE CITIES OF...HUGOTON...MOSCOW...LIBERAL...KISMET
349 PM CDT WED APR 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 
  HOUR PERIOD.

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE 
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL.
USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ030-031-045-010000-
/O.CON.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/
TREGO-ELLIS-NESS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY
349 PM CDT WED APR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...FROM 10 AM CDT TO 7 PM CDT.

* WINDS...NORTH WINDS AT 25 TO 35 MPH... WITH HIGHER GUSTS.

* IMPACTS...DRIVING ON WEST-EAST ROADS CAN BE DIFFICULT. BLOWING 
  DUST... ESPECIALLY NEAR OPEN FIELDS... COULD REDUCE VISIBILITY 
  TO LESS THAN A HALF-MILE AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
443 
WWUS73 KDDC 302353
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
653 PM CDT WED APR 30 2014

...FREEZING TEMPERATURES CAN BE EXPECTED BY EARLY THURSDAY
MORNING...

.CLEARING SKIES AND WINDS DECREASING TO 10 MPH OR LESS OVERNIGHT
WILL PRODUCE FAVORABLE CONDITIONS FOR TEMPERATURES TO FALL TO THE
FREEZING POINT AND PERHAPS SLIGHTLY LOWER BY DAYBREAK THURSDAY.

KSZ043-044-061>063-074>076-011100-
/O.EXP.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/
/O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA
653 PM CDT WED APR 30 2014 /553 PM MDT WED APR 30 2014/

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5  
HOUR PERIOD.

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE 
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. BLOWING DUST IS A POSSIBILITY... AS WELL.
USE EXTRA CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ030-031-045-010100-
/O.EXP.KDDC.WI.Y.0022.000000T0000Z-140501T0000Z/
TREGO-ELLIS-NESS-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY
653 PM CDT WED APR 30 2014

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA SO THE ADVISORY
HAS BEEN ALLOWED TO EXPIRE.


$$

KSZ084>086-011100-
/O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
MORTON-STEVENS-SEWARD-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
653 PM CDT WED APR 30 2014

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURE...WILL FALL TO 31 TO 32 DEGREES... FOR A 3 TO 5 
  HOUR PERIOD. 

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE 
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$


BURGERT
171 
WWUS73 KDDC 010739
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
239 AM CDT THU MAY 1 2014

...FREEZING TEMPERATURES STILL ON TRACK FOR THIS MORNING...

.CLEARING SKIES AND WINDS DECREASING TO 10 MPH OR LESS WILL
PRODUCE FAVORABLE CONDITIONS FOR TEMPERATURES TO FALL TO THE
FREEZING POINT AND PERHAPS SLIGHTLY LOWER BY DAYBREAK.

KSZ043-044-061>063-074>076-084>086-011400-
/O.CON.KDDC.FZ.W.0002.140501T0900Z-140501T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
239 AM CDT THU MAY 1 2014 /139 AM MDT THU MAY 1 2014/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURE...LOWS OF 30 TO 32 DEGREES...FOR A 3 TO 5 HOUR
  PERIOD.

* IMPACTS...THESE COLD TEMPERATURES CAN DAMAGE CERTAIN SENSITIVE 
  PLANTS AND VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

SUGDEN
392 
WWUS73 KDDC 011333
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
833 AM CDT THU MAY 1 2014

...FREEZE WARNING ALLOWED TO EXPIRE...

KSZ043-044-061>063-074>076-084>086-011445-
/O.EXP.KDDC.FZ.W.0002.000000T0000Z-140501T1400Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE...
LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...
ULYSSES...SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET
833 AM CDT THU MAY 1 2014 /733 AM MDT THU MAY 1 2014/

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

TEMPERATURES ACROSS WESTERN KANSAS HAVE RISEN ABOVE FREEZING IN
ALL AREAS. ERGO THE FREEZE WARNING WILL BE ALLOW TO EXPIRE AT 9AM. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Apr 30, 12:51 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 30, 12:51 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1251 AM CDT Wed Apr 30 2014

...Updated for the aviation discussion...

.SYNOPSIS...
ISSUED AT 241 PM CDT TUE APR 29 2014

As the deep, sprawling cyclone continued to spin across the Midwest,
a strong lower-mid tropospheric gradient remained across the central
High Plains. Today's high wind event was focused on the High Plains
of eastern Colorado and far western Kansas with several reports of
60+ mph wind gusts at locations including Garden City, Scott City,
Johnson, Syracuse, and Ulysses. Even higher wind gusts were
occurring across portions of east central and northeastern Colorado
where widespread blowing dust was leading to visibility of one-half
mile or less. Cooler lower tropospheric temperatures were advecting
south as shortwave trough moved south down the backside of the
larger scale gyre earlier this morning. Surface temperatures
remained in the 40s for most of the day, finally reaching 50 degrees
at Dodge City, yet still 46 degrees as of 1915Z at Hays.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 241 PM CDT TUE APR 29 2014

For tonight, the main challenge will be temperatures, as lows will
approach the freezing point, especially northwest of a Johnson to
Garden City to La Crosse line. We do not expect a freeze, however,
given winds staying up all night in the 15 to 20 knot range. A
break-up in lower-mid tropospheric cloud cover can be expected
especially across far west central and southwest Kansas, but
clearing skies will probably not influence the nocturnal fall of
temperatures with the breezy conditions having by far the greater
influence on surface temperature. Another shortwave disturbance
rotating south down the backside of the gyre will approach Kansas
early Wednesday. This feature will actually help dry out the middle
troposphere more, and we should see more sun on Wednesday. Increased
direct insolation will help temperatures rise into the upper 50s
(around 60 along the Oklahoma border) despite 850mb temperatures
remaining in the lower single digits. 850-700mb mean wind speeds of
30 to 35 knots will support late morning to late afternoon surface
winds in the lower to mid 20s knots from the north-northwest. A wind
advisory may be necessary for particularly the far west-central
Kansas counties, but at this time we will hold off on such product
issuance given the marginal look.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 214 PM CDT TUE APR 29 2014

A large mid to upper level low will shift eastward across the Great
Lakes Thursday into Friday with an upper level ridge located across
the western United States. This will place southwest Kansas under
northwest flow aloft. North to northwesterly winds continue at the
surface through Friday as an area of low pressure moves northeast
into eastern Canada. A dome of high pressure is also expected to
move through the Central Plains during this time frame. Gusty
conditions are expected again during the afternoon hours. Dry
conditions are expected through this period with partly cloudy skies
Wednesday night through Friday with a slight increase in mid level
clouds Friday night. Lows Thursday and Friday morning look to dip
into the 30s with highs Thursday in the low to mid 60s. Highs Friday
are forecasted to reach into the Mid to upper 70s.

The aforementioned ridging across the Western United States weakens
and shifts east over the weekend placing it above Mississippi Valley
by Monday night. The atmospheric column above western Kansas
will remain dry during this period with partly cloudy skies. Winds
will briefly shift to the south Saturday before shifting back to the
north Saturday night behind a cold front. This will be short lived
as winds shift back to the south Sunday into Monday as an upper
level shortwave enters the Pacific Northwest. Lows Saturday morning
look to dip into the mid 40s with highs Saturday afternoon ranging
from the mid 70s across central Kansas to lower 80s across the KS/OK
border. Lows look to dip into the 50s Sunday and Monday morning with
highs reaching into the 80s Sunday and Monday afternoons.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
ISSUED AT 1242 AM CDT WED APR 30 2014

The pressure gradient across the TAF sites will continue today,
along with VFR flight conditions. Only a sct-bkn stratocumulus
cloud deck early this morning will have cigs at KHYS and KDDC in
the bkn050 range through 14-15Z.  Then, expect mostly clear skies
and north winds increasing to 26g35kts. The winds will settle to
33011kt after 01z this evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  33  62  36  78 /   0   0   0   0
GCK  31  62  35  78 /   0   0   0   0
EHA  35  63  39  79 /   0   0   0   0
LBL  33  64  36  80 /   0   0   0   0
HYS  33  60  35  75 /   0   0   0   0
P28  35  64  37  78 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Umscheid
SHORT TERM...Umscheid
LONG TERM...Hovorka_42
AVIATION...Burke
Hazardous weather outlook, Apr 29, 7:57 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM CDT TUE APR 29 2014

KSZ030-031-043>046-061>066-074>081-084>090-010100-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
757 PM CDT TUE APR 29 2014 /657 PM MDT TUE APR 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS
WESTERN KANSAS ON WEDNESDAY. THURSDAY MORNING WILL BE NEAR
FREEZING ACROSS MOST OF SOUTHWESTERN KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

BURGERT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:58 AM CDTWind AdvisoryDDCClark, Comanche, Edwards, Ellis, Finney, Ford and 19 more16 hr

Nearby

Freeze Warnings in Kansas, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.